Please use this identifier to cite or link to this item:
|Title:||Lack of cross sensitivity between captopril and enalapril.|
|Authors:||Jackson, B;Maher, D;Matthews, P G;McGrath, B P;Johnston, Colin I|
|Affiliation:||Austin Hospital, University of Melbourne, Department of Medicine, Heidelberg, Australia.|
|Citation:||Australian and New Zealand Journal of Medicine; 18(1): 21-7|
|Abstract:||Oral inhibitors of angiotensin converting enzyme (ACE) now have an established place in the treatment of hypertension and heart failure. Captopril, the first of these agents, was initially used in high doses and was associated with adverse effects including proteinuria, skin rash and taste disturbance. We report 11 patients who developed side effects during captopril therapy (proteinuria two, rash four, taste disturbance four and taste disturbance with rash one) who were subsequently treated with enalapril, a second generation angiotensin converting enzyme inhibitor. Proteinuria did not recur in either patient, skin rash resolved in all five cases and taste disturbance resolved in four of five during enalapril therapy. We conclude that the side effects of proteinuria, skin rash and taste disturbance are consequences of captopril idiosyncrasy rather than inhibition of the angiotensin converting enzyme. The reported incidence of these side effects with the current recommended dosage of captopril is low.|
|Internal ID Number:||2840055|
Heart Failure.drug therapy
Hypertension, Renovascular.drug therapy
Taste Disorders.chemically induced
|Appears in Collections:||Journal articles|
Files in This Item:
There are no files associated with this item.
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.